Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Anxiety??

Little bit of background...I'm 28 yr. old female.  I have a huge fear of cancer due to my grandmother's death a few yrs ago, I was there with her when she died (she was only 59).   I suffer from anxiety/panic attacks, OCD and boderline hypocondriac and no depression.  I've tried Paxil, Zoloft, Effexor. Last year my GP put me on Xanax .25 mg to take when needed.  I did good for a while on taking only every now and then except back in March a lot of things was going on and I started taking it more often. I realized that I was taking too often (like every day). In mid-May I started to ween myself off and I thought that I was doing good, only taking maybe 2-3 times a wk.  At the end of May, we flew to Cancun.  Once I arrived there, I started getting this periodic feeling of the flooring moving as I walked, as if I was still on the airplane or on a boat or riding a elevator but it only lasted a few seconds and disappeared.  Then it started happening again so I took a Xanax and the feeling disappeared only to return the next day.  When I got back from Cancun, it seemed like the feeling was lasting longer and longer.  I decided to not take anymore Xanax about 3 wks. ago and that feeling of the floor moving stayed with me for about a week and disappeared for about a week.  Well it returned about 2 wks ago.  I have no fever, no hearing loss, no problems with balance, I do have a little bit of naesea at times (but Tums helps that). The funny thing is that when I wake up in the mornings I feel great except for feeling a little anxious and its like as the morning goes on I start getting that feeling of the floor moving or if I think about it, the feeling returns or if I stay busy and not think about it, I feel fine or if I have a few glasses of wine, I feel fine or like yesterday I finally took a Xanax and the feeling went away.  I did start getting very shaky in my hands yesterday & today along with the paniced feeling.  I went to my GP last Monday about the flooring moving feeling and she said that I had fluid in my ear w/o infection to use Nasonex and Allegra for sinus/allegries along with popping my ears.  She also gave me another refill for Xanax and to try Buspar (which I haven't tried yet).  Everything that I have read on the internet about vertigo, or ear fluid talks about it lasting for a few minutes to a few hours along with hearing loss and ringing in ears and I know I shouldn't look on the internet.  My problem seems to last from mid-morning til when I go to bed which is around 11:30 pm and I have no ringing in ears or hearing loss.  I can't get into to see my ENT dr. until late August and this is driving me crazy.  Since I have a huge fear of cancer, this is making  me think the very worst (cancer) and I'm only 28.  Does this floor moving feeling sound like anxiety? Or something more serious (cancer)?  Please offer some insight.  Thank you for your time and sorry so lengthy.
8 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
First of all, this does not sound like cancer in any way. Secondly, it sounds exactly like anxiety.  Instead of medications, I would recommend talk therapy. Your insight about the death of your grandmother is only part of the picture..you have to fill in the other parts to heal this problem.
Avatar universal
I suffer from anxiety and have read on some sites that a symptoms of anxiety is the feeling of motion while at rest. Like being on an elevator or escalator. This can also happen with your eyes closed.
Avatar universal
I experienced severe anxiety last fall and went to my GP as I was completely unable to sleep at night.  He reluctantly prescribed Xanax (after Ambien did nothing), but only on the condition that I received psychotherapy as well.  My GP and my psychologist corresponded throughout my treatment and I was able to discontinue the Xanax this spring.  (I am also taking Zoloft.)  So, I think if you are not already involved in psycotherapy, you should try it.  I'm not a doctor, but your symptoms do sound like anxiety.  You might need to shop around for a psychologist that fits your needs and personality, but I know that my psychologist is just fantastic and has helped me immeasurably.
Avatar universal
Floor moving sounds familiar with me only during "withdrawing" from Klonopin and zoloft and deseryl.  I felt the floor was tilted and that the house was not level.  I've had anxiety and sometimes feel like I'm in a world that's unstable.  Meaning thing around me are moving and the floor seems to be unstable.  However, it did not last too long.  I think everyone has different experiences regarding anxiety.  Just check and see what prompted it before it happened.  What thoughts were you having, were you trying to get off medications, and has it improved/gotten worse or stayed the same since your dr rxed you stuff.  
I'm not a dr.. here.. so .. what I say is only my personal perspective.
Avatar universal
I'm having this exact same thing!  It feels like I'm constantly on an elevator or boat.  I've never had anything like this before.  I've never had anxiety or any other mental illness.  I found your post by going to google.com and typing in "elevator boat doctor" ....I was just praying I'd find someone else with this.  

FWIW, I went to an ENT a few days ago and she was confident that despite my comment that it doesn't feel like the room is spinning, she diagnosed me with Benign Paroxysmal Positional Vertigo.  You can read more about it here:

http://www-surgery.ucsd.edu/ent/PatientInfo/info_bppv.html

She even did the procedure described there (the physical therapy type thing).  I'm a little better but am wondering if I'm just getting used to the feeling and not noticing it as much because I've basically had it non-stop for the last 9 days.

I hope that helps.  I'd love to talk with you more.  I'm feeling better that I'm not the only one that's feeling this way..

Take care!
Avatar universal
Clapping clapping clappping applause encore... thank god for Forum-M.D.-RG
07/25/2005

That is such wonderful advice we need to hear more of that than just "take a klonopin and chill"

Yes, talk helps more than taking a pill cuz you will be popping em for the rest of  your life and what's more the problem is still there and so is the anxiety in due time.
Avatar universal
I just stopped taking Effexor about 2 weeks ago after 6 months of use. I decreased my dose slowly over 2 weeks before completely stopping. At first my body reacted to the corresponding decrease in seritonin by giving me adrenaline rushes during the day, I would like conk out when I'd come home from work and sleep until the next morning, then things started to stablize. Lately I feel kind of anxious, but mostly because I am going back to school after taking a semester off and am moving into a new place. My suggestion to you is that when you feel anxious or hyper turn inwards and really ask yourself why you feel hyper, and see if it is because of the chemicals or something you really feel- in which case you can work it out through self-analysis, meditation, writing, talking to a close friend, etc. I know a lot of my anxiety was brought on because of my over active mind and my lack of self-control. I have started studying Buddhism, Karate, and Yoga and they have inhanced my concentration and determination to beat this stuff without meds. Your problem is certainly different from mine, but I can say from experience that living in the moment and getting busy with mental, spiritual, and physical exercise combined definitely helps. Good luck to you.
Avatar universal
I am 22 and considered myself to be quite normal up until 3 months ago when i suffered a panic attack which felt like a heart attack (in my mind anyway i wouldnt like to experience a real one) however a&e told me it was heartburn so nxt day i felt ok i then started suffering from a constant headache which the docs diagnosed as tension headaches so why could i not just accept their med advice why did it feel so scary? my symptons have however mooved to the rest of my body and although I have not had a "panic attack" for a while I have this constant rushing feeling in my chest my bp is low and have had all the necessary checks, I understand the condition of anxiety and sometimes i feel calm yet i still feel the rushing vibrations in my chest area which makes me feel very uncormfortable its very hard to convince your mind your ok when it feels so real i recently went to see a phychologist which was a 8 week waiting list on the nhs and i have got to wait another 4 weeks for a second session. I can get on with normal things but worried this feeling will never go away its reassuring to know others do feel like me too and it isnt anything serious! I really dont think medication is the answer its something you have to work out in your own head. as the saying goes a happy life consists of tranquility of the mind
xxxxx
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area